Please use this identifier to cite or link to this item: https://hdl.handle.net/1/1669
Title: Amisulpride deliberate self-poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes
Authors: O'Mullane, Phebe ;Isbister, G.K.;Murray, L.;John, S.;Hackett, L.P.;Haider, T.;Gosselin, S.;Daly, F.
Issue Date: Apr-2006
Source: Volume 184, Issue 7, pp. 354 - 356
Journal title: The Medical Journal of Australia
Abstract: Although clinical trials of the antipsychotic amisulpride revealed no cardiac adverse effects, four patients with severe cardiac toxicity after overdose were reported to Australian poisons information centres in 2004-2005. All four had QT prolongation over 500 ms, two had rate-dependent bundle branch block, two developed torsades de pointes, and one died after cardiac arrest. Pending further studies, we recommend electrocardiogram assessment until at least 16 h after amisulpride overdose and, if QT interval is prolonged, cardiac monitoring until the patient is clinically well and conduction intervals are normal.
URI: https://elibrary.cclhd.health.nsw.gov.au/cclhdjspui/handle/1/1669
Pubmed: https://www.ncbi.nlm.nih.gov/pubmed/16584372
ISSN: 0025-729x
Publicaton type: Journal Article
Keywords: Cardiology
Mental Health
Appears in Collections:Cardiology

Show full item record

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.